Sunday, September 25, 2022

Latest Posts

FDA issues warning over ‘dangerous’ trend of cooking chicken at NyQuil

A viral trend has prompted officials from the US Food and Drug Administration to issue an official warning about the dangers associated with it.

The trend, known as “Sleepy Chicken”, involves cooking chicken in NyQuil or another cough and cold medicine.

“Social media trends and peer pressure can be a dangerous combination for your children and their friends, especially when they involve the misuse of medications,” reads a statement released by the FDA.

TikTok users and doctors have discussed the dangers of the challenge dating back to January this year.

A TikTok spokesperson said Pleasemynews there was a small amount of trending content, but the platform removed videos that violated its guidelines.

The official NyQuil website advised those taking it to only use the supplied measuring cup.

“Do not exceed 4 doses in 24 hours,” the website states. “Adults and children 12 years and older take 30ml every 6 hours.”

One of the dangers that comes with the “Sleepy Chicken” trend is the way it’s prepared.

“Boiling a drug can make it much more concentrated and change its properties in other ways,” FDA officials said. “Even if you don’t eat chicken, inhaling the drug vapors while cooking can cause high levels of the drug to enter your body.”

This means that a person can take a large amount of medicine without intending to.

The FDA noted that it issued a warning in 2020 about another viral internet trend that involved people taking high doses of allergy medications, which contain diphenhydramine, to induce hallucinations.

Video challenges can include non-prescription or over-the-counter drugs, which can be found in someone’s home, according to the FDA.

Parents are encouraged to keep over-the-counter and prescription medications locked up to prevent accidental overdoses and to have a conversation about the dangers of medication abuse.

The drugs, the FDA said, should only be used as intended.

“If you think your child has taken too much medicine and is hallucinating, can’t be woken up, has had or is having a seizure, is having trouble breathing, collapsed or showing other signs of drug abuse, call 911 for immediate medical attention,” officials said.

Pleasemynews contacted the FDA and TikTok for comment.

The FDA recently issued a recall for Family Dollar health and hygiene products for allegedly being kept at incorrect temperatures during storage.

Another social media trend the FDA warned against was a hack to keep avocados fresh.

Latest Posts

Don't Miss